Hepatobiliary abnormalities associated with total parenteral nutrition

S. Klein, W. H. Nealon

Research output: Contribution to journalReview articlepeer-review

34 Scopus citations

Abstract

Hepatobiliary abnormalities occur often in patients receiving TPN. Although TPN use may be important in their pathogenesis, many other factors could also be involved. In any individual patient it may be difficult to separate the contribution of TPN itself from that of the other precipitating causes. The most worrisome observation to date is the development of severe progressive liver disease in a small number of patients receiving long-term TPN. Further work is needed to determine whether the use of TPN actually contributes to this condition or is simply an associated finding.

Original languageEnglish
Pages (from-to)237-246
Number of pages10
JournalSeminars in Liver Disease
Volume8
Issue number3
DOIs
StatePublished - Jan 1 1988

Fingerprint

Dive into the research topics of 'Hepatobiliary abnormalities associated with total parenteral nutrition'. Together they form a unique fingerprint.

Cite this